Alert archive / Virginia / Wind Advisories in 2009

Wind Advisory 13, NWS Baltimore/Washington

December 28, 200915 counties in Virginia; 7 counties in West Virginia; 11 counties in Maryland

NWS Baltimore/Washington issued this wind advisory at Dec 28, 2009, 2:48 PM EST for 15 counties in Virginia; 7 counties in West Virginia; 11 counties in Maryland. It took effect at Dec 28, 2009, 7:00 PM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2009, 2:48 PM EST (19:48 UTC)
In effect from
Dec 28, 2009, 7:00 PM EST
Expired
Dec 29, 2009, 2:11 PM EST
In force
19 hr
Issued by
NWS Baltimore/Washington
All 33 counties

Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Frederick County, VA, Page County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 30 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 281948
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
248 PM EST MON DEC 28 2009


MDZ003-501-502-VAZ021-025>031-WVZ050>055-501>504-290400-
/O.NEW.KLWX.WI.Y.0013.091229T0000Z-091229T1900Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...EMORYVILLE...
HARTMANSVILLE...KEYSER...FORT ASHBY
248 PM EST MON DEC 28 2009

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM
EST TUESDAY. 

LOW PRESSURE WILL DEVELOP OFF THE NEW ENGLAND COAST TONIGHT INTO
TUESDAY. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE
OVER THE PLAINS WILL BRING GUSTY WINDS TO LOCATIONS ALONG AND WEST
OF THE BLUE RIDGE MOUNTAINS. WEST-NORTHWEST WINDS WILL BE SUSTAINED
AROUND 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS
WILL BE ACROSS THE RIDGES AS WELL AS WESTERN MARYLAND AND THE
EASTERN PANHANDLE OF WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ041-042-052>054-
290400-
/O.NEW.KLWX.WI.Y.0013.091229T0500Z-091229T2300Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-FAUQUIER-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH
248 PM EST MON DEC 28 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EST TUESDAY. 

LOW PRESSURE WILL DEVELOP OFF THE NEW ENGLAND COAST TONIGHT INTO
TUESDAY. THE PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE
OVER THE PLAINS WILL BRING GUSTY WINDS TO THE WASHINGTON AND
BALTIMORE METROPOLITAN AREAS AS WELL AS NORTH-CENTRAL AND LOWER
SOUTHERN MARYLAND OVERNIGHT THROUGH TUESDAY. WEST-NORTHWEST WINDS
WILL BE SUSTAINED AROUND 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
000 
WWUS71 KLWX 290224
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
924 PM EST MON DEC 28 2009

MDZ003-501-502-VAZ021-025>031-WVZ050>055-501>504-291030-
/O.CON.KLWX.WI.Y.0013.000000T0000Z-091229T1900Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...EMORYVILLE...
HARTMANSVILLE...KEYSER...FORT ASHBY
924 PM EST MON DEC 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST TUESDAY FOR
NORTH-CENTRAL AND WESTERN MARYLAND...THE POTOMAC HIGHLANDS...THE
NORTHERN AND CENTRAL SHENANDOAH VALLEY AND THE EASTERN WEST
VIRGINIA PANHANDLE.

A TIGHTENING PRESSURE GRADIENT ACROSS THE MID-ATLANTIC REGION...
INCREASING WINDS ALOFT AND THE ARRIVAL OF VERY COLD AIR WILL
COMBINE TO PRODUCE SUSTAINED WINDS OF 20 TO 30 MPH WITH FREQUENT
GUSTS OF 45 TO 50 MPH TONIGHT THROUGH EARLY TUESDAY AFTERNOON.
GUSTS WILL BE HIGHEST ALONG RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ041-042-052>054-
291030-
/O.CON.KLWX.WI.Y.0013.091229T0500Z-091229T2300Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-FAUQUIER-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH
924 PM EST MON DEC 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY...

A WIND ADVISORY CONTINUES IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
6 PM EST TUESDAY FOR THE WASHINGTON DC AND BALTIMORE METRO
AREAS...NORTHERN VIRGINIA...THE NORTHERN PIEDMONT AND CENTRAL
FOOTHILLS...AND NORTH-CENTRAL AND SOUTHERN MARYLAND.

A TIGHTENING PRESSURE GRADIENT ACROSS THE MID-ATLANTIC REGION...
INCREASING WINDS ALOFT AND THE ARRIVAL OF VERY COLD AIR WILL
COMBINE TO PRODUCE SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF
45 TO 50 MPH. GUSTS WILL BE STRONGEST LATE TONIGHT THROUGH TUESDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KRAMAR
000 
WWUS71 KLWX 290241 CCA
NPWLWX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
939 PM EST MON DEC 28 2009

CORRECTED GEOGRAPHY OF ADVISORY AREA IN SECOND SEGMENT.

MDZ003-501-502-VAZ021-025>031-WVZ050>055-501>504-291100-
/O.CON.KLWX.WI.Y.0013.000000T0000Z-091229T1900Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...EMORYVILLE...
HARTMANSVILLE...KEYSER...FORT ASHBY
939 PM EST MON DEC 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST TUESDAY FOR
NORTH-CENTRAL AND WESTERN MARYLAND...THE POTOMAC HIGHLANDS...THE
NORTHERN AND CENTRAL SHENANDOAH VALLEY AND THE EASTERN WEST
VIRGINIA PANHANDLE.

A TIGHTENING PRESSURE GRADIENT ACROSS THE MID-ATLANTIC REGION...
INCREASING WINDS ALOFT AND THE ARRIVAL OF VERY COLD AIR WILL
COMBINE TO PRODUCE SUSTAINED WINDS OF 20 TO 30 MPH WITH FREQUENT
GUSTS OF 45 TO 50 MPH TONIGHT THROUGH EARLY TUESDAY AFTERNOON.
GUSTS WILL BE HIGHEST ALONG RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ041-042-052>054-
291100-
/O.COR.KLWX.WI.Y.0013.091229T0500Z-091229T2300Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-FAUQUIER-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH
939 PM EST MON DEC 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY...

A WIND ADVISORY CONTINUES IN EFFECT FROM MIDNIGHT TONIGHT THROUGH
6 PM EST TUESDAY FOR THE WASHINGTON DC AND BALTIMORE METRO AREAS...
NORTHERN VIRGINIA...AND NORTH-CENTRAL AND SOUTHERN MARYLAND.

A TIGHTENING PRESSURE GRADIENT ACROSS THE MID-ATLANTIC REGION...
INCREASING WINDS ALOFT AND THE ARRIVAL OF VERY COLD AIR WILL
COMBINE TO PRODUCE SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF
45 TO 50 MPH. GUSTS WILL BE STRONGEST LATE TONIGHT THROUGH TUESDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KRAMAR
000 
WWUS71 KLWX 290944
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
444 AM EST TUE DEC 29 2009

MDZ003-501-502-VAZ021-025>031-WVZ050>055-501>504-291745-
/O.CON.KLWX.WI.Y.0013.000000T0000Z-091229T1900Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...EMORYVILLE...
HARTMANSVILLE...KEYSER...FORT ASHBY
444 AM EST TUE DEC 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. 

A TIGHT PRESSURE GRADIENT ACROSS THE MID-ATLANTIC REGION AND STRONG
WINDS ALOFT WILL HELP PRODUCE SUSTAINED WINDS OF 20 TO 30 MPH WITH
FREQUENT GUSTS OF 45 TO 50 MPH THROUGH EARLY THIS AFTERNOON.
GUSTS WILL BE HIGHEST ALONG RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ041-042-052>054-
291745-
/O.CON.KLWX.WI.Y.0013.000000T0000Z-091229T2300Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-FAUQUIER-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH
444 AM EST TUE DEC 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

A TIGHT PRESSURE GRADIENT ACROSS THE MID-ATLANTIC REGION AND STRONG
WINDS ALOFT WILL HELP PRODUCE SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS OF 45 TO 50 MPH THROUGH THIS AFTERNOON. GUSTS WILL BE
STRONGEST DURING THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KLWX 291753
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1253 PM EST TUE DEC 29 2009

MDZ003-501-502-VAZ021-025>031-WVZ050>055-501>504-291900-
/O.CAN.KLWX.WI.Y.0013.000000T0000Z-091229T1900Z/
WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
HIGHLAND-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...EMORYVILLE...
HARTMANSVILLE...KEYSER...FORT ASHBY
1253 PM EST TUE DEC 29 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

WIND GUSTS ACROSS WESTERN MARYLAND...EASTERN WEST VIRGINIA...AND
THE SHENANDOAH VALLEY HAVE DECREASED BELOW ADVISORY CRITERIA. GUSTS TO
AROUND 40 MPH ARE STILL POSSIBLE ALONG THE I-68 CORRIDOR AND THE
EASTERN WEST VIRGINIA PANHANDLE THROUGH THE EARLY AFTERNOON HOURS.

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ041-042-052>054-
292300-
/O.CON.KLWX.WI.Y.0013.000000T0000Z-091229T2300Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-FAUQUIER-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH
1253 PM EST TUE DEC 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

A TIGHT PRESSURE GRADIENT ACROSS THE MID-ATLANTIC REGION AND
STRONG WINDS ALOFT WILL HELP PRODUCE SUSTAINED WINDS OF 20 TO
30 MPH WITH GUSTS TO AROUND 45 MPH THROUGH THIS AFTERNOON. GUSTS
WILL BE STRONGEST DURING THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KLWX 291911
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
211 PM EST TUE DEC 29 2009

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ041-042-052>054-
292015-
/O.CAN.KLWX.WI.Y.0013.000000T0000Z-091229T2300Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-FAUQUIER-LOUDOUN-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...LEESBURG...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH
211 PM EST TUE DEC 29 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL PERSIST
THROUGH THE REMAINDER OF THE AFTERNOON. GUSTS OF UP TO 40 MPH WILL
BE POSSIBLE ALONG RIDGES.

WINDS ARE EXPECTED TO SUBSIDE THROUGH EARLY THIS EVENING AS HIGH
PRESSURE APPROACHES.

$$

KRAMAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Dec 28, 2:47 PM EST, 1 minute earlier.

Area forecast discussion, Dec 28, 2:47 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
247 PM EST MON DEC 28 2009

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT. BLUSTERY AND COLD
CONDITIONS WILL FOLLOW BEHIND THE FRONT THROUGH TUESDAY. HIGH
PRESSURE WILL BUILD OVERHEAD TUESDAY NIGHT INTO WEDNESDAY. LOW
PRESSURE WILL IMPACT THE REGION LATE IN THE WEEK...BRINGING A CHANCE
FOR WINTRY PRECIPITATION.
&&

.NEAR TERM /THROUGH TONIGHT/...
AN UPPER-LEVEL LOW WILL REMAIN OVER CANADA THROUGH TONIGHT. ANOTHER
DISTURBANCE WILL ROTATE AROUND THIS LOW...PASSING THROUGH THE
MID-ATLANTIC TONIGHT. THE COLD FRONT ASSOCIATED WITH THIS
DISTURBANCE WILL BRING A REINFORCING SHOT OF COLD AIR. THIS
DISTURBANCE WILL ENHANCE CYCLOGENESIS OFF THE MID-ATLANTIC COAST.
THE PRESSURE GRADIENT BETWEEN DEVELOPING LOW PRESSURE OFF THE NEW
ENGLAND COAST AND HIGH PRESSURE OVER THE PLAINS WILL BRING GUSTY
WINDS TONIGHT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE POTOMAC
HIGHLANDS THIS EVENING...AND ACROSS THE REST OF THE CWA OVERNIGHT.

HAVE ISSUED A WIND ADVISORY FOR MOST OF THE AREA WITH THE EXCEPTION
OF CENTRAL VIRGINIA. WINDS JUST A FEW THOUSAND FEET FROM THE SURFACE
ARE PROGGED TO BE AROUND 40 KNOTS. STRONG COLD ADVECTION ALONG WITH
PRESSURE RISES BEHIND THE FRONT SHOULD BE ENOUGH TO MIX THOSE WINDS
DOWN. ACROSS CENTRAL VIRGINIA...THE PRESSURE GRADIENT MAY BE A BIT
WEAKER RESULTING IN LESS WIND. HOWEVER...IT WILL BE BREEZY ACROSS
THIS AREA AS WELL.

UPSLOPE SNOW HAS TAPERED OFF THIS AFTERNOON...BUT THE NEXT
DISTURBANCE AND COLD FRONT WILL PROVIDE MORE LIFT FOR UPSLOPE SNOW
TO REDEVELOP LATE THIS AFTERNOON AND EVENING. SNOW WILL CONTINUE FOR
LOCATIONS ALONG AND WEST OF THE ALLEGHENY FRONT THROUGH TONIGHT.
WILL CONTINUE WITH THE WINTER WEATHER ADVISORY FOR TOTAL SNOW
ACCUMULATIONS AROUND 4 TO 8 INCHES.
&&

.SHORT TERM /TUESDAY/...
STRONG PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS WILL CONTINUE
THROUGH TUESDAY BRINGING GUSTY WINDS. IT WILL ALSO TURN OUT COLD AS
A CANADIAN AIR MASS MOVES INTO THE REGION. MAX TEMPS WILL RANGE FROM
THE TEENS IN THE POTOMAC HIGHLANDS...TO THE LOWER 30S NEAR
WASHINGTON AND BALTIMORE...TO THE MID AND UPPER 30S IN THE VIRGINIA
PIEDMONT. THE COMBINATION OF GUSTY WINDS AND THE COLD TEMPERATURES
WILL MAKE IT FEEL LIKE TEMPERATURES ARE IN THE TEENS AND 20S NEAR
WASHINGTON AND BALTIMORE.

ANY UPSLOPE SNOW SHOWERS DURING THE MORNING AND MIDDAY HOURS SHOULD
TAPER OFF AS THE SUBSIDENCE INVERSION LOWERS WITH APPROACHING HIGH
PRESSURE. WILL CARRY THE WIND ADVISORY UNTIL THE MIDDAY HOURS FOR
WEST OF THE BLUE RIDGE...AND THROUGH THE AFTERNOON HOURS FOR THE
NORTHERN AND EASTERN CWA.
&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
HIPRES OHD TUE NGT-WED...LEADING TO MOCLR/COLD CONDS. HWVR...LOOKING
AT RTN FLOW MSTR SPREADING IN FM THE SW WED...DAY SHUD AVG OUT PTSUN.

GDNC REMAINS CONSISTENT AT SFC LOPRES DVLPG OFF THE GLFMEX CST WED
NGT AND EMERGING OFF THE ERN SEABRD THU NGT. HWVR...THRU THIS PD
SYSTM REMAINS WK. SHUD BE ENUF WAA/MSTR FOR PCPN TO BREAK OUT LT WED
NGT...BUT SYNOPTIC SETUP WUDNT NCSRLY TRAP COLD AIR ACRS AREA THRUT
THE COLUMN. HWVR...PCPN INTO SUCH A COLD/DRY AMS SHUD KEEP SFC TEMPS
LOW...EITHER BLO FRZG OR JUST MARGINALLY ABV IT. THAT LEADS TO PTYPE
ISSUES THAT ARE ONLY AMPLIFIED BY THE INHERENT TIMING/STRENGTH
DISCREPANCIES DISPLAYED IN THE GDNC. HV ENUF CONFIDENCE IN PCPN TO
RAISE POPS TO LKLY FOR THU...BUT AM BCMG LESS CERTAIN ON EXACT
PTYPE. WL USE GENERIC RASN ATTM...PENDING SIGNALS ON IF THIS WL BE A
TRUE MIXED PCPN EVENT.

KEPT MAXT THRU THIS PD ON THE COLD SIDE OF THE ENVELOPE. COMPROMISED
MORE FOR MIN-T. WNDS/CLDS/DEWPTS ALL FVRBL FOR MIN-T IN THE TEENS
WED MRNG. THU MRNG SHUD BE A LTL WARMER...DUE TO CLDS AND RISING
DEWPTS IN RTN FLOW/PSBL PCPN.

LOPRES OFF CP HATTERAS COAST THU NGT...DEEPENING AS IT REACHES CP
COD FRI NGT. IT DOES LOOK LIKE RAPID CYCLOGENESIS WL HPPN...BUT ITS
BCMG INCRSGLY DOUBTFUL THAT IT WL TAKE PLACE PRIOR TO PASSING OUR
LATITUDE. WL BE KEEPING CHC POPS NYE/NYD-- ALL SNW THU NGT BUT RA
SE/MIX SHEN VLY-I95 FRI-- THEN TRANSITIONING TO SCT MTN SHSN LATER
FRI. JUST LIKE THU...PTYPE ISSUES MULTIPLYING AND WL NEED TO BE
ADDRESSED IN LATER FCSTS. IN ADDITION...THR PROLONGED STRETCH OF
POPS IN THE FCST ATTRIBUTABLE TO TIMING UNCERTANTIES.

AS THE LOW DEEPENS IN THE GULF OF ME...COPIOUS COLD AIR WL
PLUNGE SWD ACRS THE ERN HALF OF CONUS...ACCMPNYD BY STRONG NW WNDS.
THAT/LL MAKE THIS WKND COLDER THAN THE NXT CPL DAYS. FRTHR...FVRBL
UPSLP SHSN SHUD CONT AS WELL.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH TUESDAY. GUSTY WINDS MAY SUBSIDE
FOR A BIT THIS EVENING...BUT ANOTHER COLD FRONT WILL BRING EVEN
STRONGER WINDS OVERNIGHT AND TUESDAY. WIND GUSTS OF 35 TO 40 KNOTS
ARE POSSIBLE FROM THE WEST-NORTHWEST. THE BEST CHANCE FOR THE
STRONGEST WINDS WILL BE ACROSS THE NORTHERN AND EASTERN TERMINALS.

VFR WED IN HIPRES. FLGT RESTRICTIONS /MVFR-IFR/ SHUD ACCMPNY STORM
SYSTEM THU-FRI. TIMING AND PTYPE QSTNS ABOUND.
&&

.MARINE...
A GALE WARNING IS IN EFFECT FOR TONIGHT THROUGH TUESDAY. A COLD
FRONT WILL PASS THROUGH THE WATERS LATE TONIGHT. THE STRONGEST WINDS
ARE EXPECTED BEHIND THE FRONT LATE TONIGHT THROUGH TUESDAY. WIND
GUSTS OF 35 TO 40 KNOTS ARE LIKELY.

SCA CONDS SHUD CONT INTO TUE NGT. WL INCL IN SYN/HWO ATTM...WL ADD
HEADLINE ONCE GLW CULMINATES. ANTICIPATE A PD OF WNDS AOB 10 KT
WED-THU AS HIPRES PASSES BY. PCPN WL SPREAD ACRS WATERS THU...PSBLY
AS ELY AS LT WED. PTYPE IN QSTN...BUT IT/LL TURN COLD ENUF FOR SNW
ONCE LOPRES TVLS NE OF CHSPK BAY AND SUBSEQUENTLY DEEPENS THU
NGT-FRI. LOOKING FOR WNDS TO INCR AT THAT TIME.
&&

.TIDES/COASTAL FLOODING...
THE NORTHWEST FLOW HAS CAUSED TIDAL ANOMALIES TO DECREASE. TIDAL
ANOMALIES WILL CONTINUE TO DECREASE THROUGH TONIGHT.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY FOR
     DCZ001.
MD...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY FOR
     MDZ004>007-009>011-013-014-016>018.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST TUESDAY FOR MDZ501.
     WIND ADVISORY FROM 7 PM THIS EVENING TO 2 PM EST TUESDAY FOR
     MDZ003-501-502.
VA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY FOR
     VAZ041-042-052>054.
     WINTER WEATHER ADVISORY UNTIL 6 AM EST TUESDAY FOR VAZ021.
     WIND ADVISORY FROM 7 PM THIS EVENING TO 2 PM EST TUESDAY FOR
     VAZ021-025>031.
WV...WINTER WEATHER ADVISORY UNTIL 6 AM EST TUESDAY FOR WVZ054-501-
     503.
     WIND ADVISORY FROM 7 PM THIS EVENING TO 2 PM EST TUESDAY FOR
     WVZ050>055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
     ANZ530>543.
     GALE WARNING FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY FOR
     ANZ530>543.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...HTS
AVIATION...BJL/HTS
MARINE...BJL/HTS
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Dec 28, 10:17 AM EST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1017 AM EST MON DEC 28 2009

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1017 AM EST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC AND
MARYLAND CHESAPEAKE BAY THROUGH 4 AM TUESDAY. A GALE WARNING WILL
GO INTO EFFECT AFTER 4 AM FOR ALL OF THE WATERS.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR WASHINGTON DC AND
ALEXANDRIA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE GALE WARNING WILL REMAIN IN EFFECT TUESDAY.

WINDS WILL INCREASE BEHIND AN UPPER LEVEL DISTURBANCE LATE
TONIGHT...AND CONTINUE INTO TUESDAY. WIND GUSTS IN EXCESS OF
45 MPH WILL BE POSSIBLE. A WIND ADVISORY MAY BE REQUIRED.

A STORM SYSTEM FROM THE SOUTHEASTERN UNITED STATES WILL BRING A
POSSIBILITY OF SNOW TO THE REGION THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-291000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1017 AM EST MON DEC 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE FAVORED WESTERN
SLOPES FOR THIS AFTERNOON AND TONIGHT. SEE THE LATEST WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ACCUMULATING SNOW SHOWERS WILL CONTINUE THROUGH TUESDAY ACROSS WEST-
FACING SLOPES ALONG THE ALLEGHENY FRONT. SEE THE LATEST WINTER
WEATHER MESSAGE FOR DETAILS.

WINDS WILL INCREASE BEHIND AN UPPER LEVEL DISTURBANCE
TONIGHT...AND CONTINUE INTO TUESDAY. WIND GUSTS IN EXCESS OF 45
MPH WILL BE POSSIBLE...ESPECIALLY OVER THE MOUNTAINS. A WIND
ADVISORY MAY BE REQUIRED. WIND CHILLS WILL APPROACH FIVE BELOW
ZERO TONIGHT IN PORTIONS OF THE HIGHLANDS.

A STORM SYSTEM FROM THE SOUTHEASTERN UNITED STATES WILL BRING A
POSSIBILITY OF SNOW TO THE REGION DURING THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 8:43 PM ESTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church18 hr
Dec 28, 3:34 AM ESTGale WarningLWX36 hr

Nearby

Wind Advisories in Virginia, 2009Wind Advisories in Maryland, 2009Wind Advisories in West Virginia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.